MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS INFINITY LS 90CM - US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK AXS INFINITY LS 90CM - US; CATHETER, PERCUTANEOUS
Model Number GEN-10800-90
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Thromboembolism (2654); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/20/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Subject device not available.
 
Event or Problem Description
It was reported that during a flow diverter implant procedure, the physician advanced the long sheath catheter (subject device) into the internal carotid artery (ica) - petrous segment and noticed a small clot/thrombus in a middle cerebral artery (m2) branch.Attempts were made to remove the clot with a stent retriever (non-stryker device) but only little portion of the clot was removed.It was decided to proceed with the flow diverter implantation in the ica.Patient died post-procedure.During pathology examination of the clot, it was found a fragment of embedded refractive, non-polarizing foreign material.It is not known if the foreign body was from the subject device or the non-stryker stent retriever.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Although the dhr could not be reviewed because the lot number remains unknown, due to the automated mes system (manufacturing execution system), there are controls in the manufacturing process to ensure the product met specifications upon release.The reported complaint could not be confirmed and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was not returned.After 5 attempts and only a little piece removed they decided to proceed with the surpass.It was not identified until after the patient died that the clot that was removed was sent to pathology.It remains unknown what the fragment found in the clot was.If additional information is received at a later date to indicate what material was left in the clot in the anatomy of the patient the investigation will be re-opened to reflect this.According to the physician, no difficulties were encountered during the case using the infinity long sheath.An assignable cause of undeterminable, will be assigned to the reported events, as the device was not returned and review and analysis of all available information fails to indicate an assignable cause or probable assignable cause.

Brand Name
AXS INFINITY LS 90CM - US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9826306
Report Number3008881809-2020-00064
Device Sequence Number14220235
Product Code DQY
UDI-Device Identifier07613327298260
UDI-Public07613327298260
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGEN-10800-90
Device Catalogue NumberGEN-10800-90
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOLITAIRE STENT (MEDRONIC)
Outcome Attributed to Adverse Event Death; Other; Required Intervention;